Alert archive / Pennsylvania / Wind Advisories in 2019

Wind Advisory 10, NWS Cleveland, OH

October 21, 2019Erie County, Pennsylvania

NWS Cleveland, OH issued this wind advisory at Oct 21, 2019, 4:13 AM EDT for Erie County, Pennsylvania. It took effect at Oct 21, 2019, 8:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2019, 4:13 AM EDT (08:13 UTC)
In effect from
Oct 21, 2019, 8:00 PM EDT
Expired
Oct 22, 2019, 4:01 AM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

County Erie County, PA

The radar

The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2019-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2019-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2117 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

185 
WWUS71 KCLE 210813
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
413 AM EDT Mon Oct 21 2019

PAZ001-211615-
/O.NEW.KCLE.WI.Y.0010.191022T0000Z-191022T1000Z/
Northern Erie-
Including the city of Erie
413 AM EDT Mon Oct 21 2019

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
TUESDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Erie County.

* WHEN...From 8 PM this evening to 6 AM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
219 
WWUS71 KCLE 211325
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
925 AM EDT Mon Oct 21 2019

PAZ001-212130-
/O.CON.KCLE.WI.Y.0010.191022T0000Z-191022T1000Z/
Northern Erie-
Including the city of Erie
925 AM EDT Mon Oct 21 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EDT TUESDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern Erie County.

* WHEN...From 8 PM this evening to 6 AM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
601 
WWUS71 KCLE 211934
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
334 PM EDT Mon Oct 21 2019

PAZ001-220345-
/O.CON.KCLE.WI.Y.0010.191022T0000Z-191022T1000Z/
Northern Erie-
Including the city of Erie
334 PM EDT Mon Oct 21 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EDT TUESDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern Erie County.

* WHEN...From 8 PM this evening to 6 AM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
962 
WWUS71 KCLE 220133
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
933 PM EDT Mon Oct 21 2019

PAZ001-220945-
/O.CON.KCLE.WI.Y.0010.000000T0000Z-191022T1000Z/
Northern Erie-
Including the city of Erie
933 PM EDT Mon Oct 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

* WHAT...Southeast to south winds 15 to 30 mph with gusts up to 
  50 mph.

* WHERE...Northern Erie County from Erie to North East, mainly 
  near and north of I-90. 

* WHEN...Until 6 AM EDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
932 
WWUS71 KCLE 220801
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
401 AM EDT Tue Oct 22 2019

PAZ001-220915-
/O.CAN.KCLE.WI.Y.0010.000000T0000Z-191022T1000Z/
Northern Erie-
Including the city of Erie
401 AM EDT Tue Oct 22 2019

...WIND ADVISORY IS CANCELLED...

Winds have subsided across northern Erie County. Thus, the Wind
Advisory has been cancelled. 

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Oct 21, 1:44 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Oct 21, 1:44 AM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
144 AM EDT Mon Oct 21 2019

.SYNOPSIS...
A surface low will track northeastward across the Upper Midwest
to near Lake Superior through Monday evening then to northern
Ontario by Tuesday night. A warm front associated with this low
lifts northward across Ohio and northwest Pennsylvania on
Monday. The first surge of cold air will arrive in the wake of
a cold front Monday night. The region will then experience a
series of upper level troughs that will reinforce the cooler air
through the middle of the week and may produce some lake effect
showers across northeast Ohio into northwest Pennsylvania.

&&

.NEAR TERM /THROUGH TODAY/...
Moisture levels between 5000-7000 feet have remained high enough
to allow for the development of cloud cover across the western
2/3rds of the CWA. So have increased the cloud cover across much
of the area for the overnight hours. Still think we will see
enough breaks to allow lows to dip to previously forecasted
levels that range from the mid 40s across NW PA to around 50
degrees.

A strong cold front will approach the region on Monday with
gusty southerly winds expected. Wind gusts through the
afternoon may be in the 30 to 40 mph range, especially west.
The rain spreads from west to east across the area through the
afternoon. It appears it will reach NW OH by late morning then
gradually spreads eastward. Southeasterly downsloping winds
typically slow the eastward progression of the rain so we have
slowed its arrival to NE OH/ NW PA until the evening. There
appears to be just enough instability to warrant a slight chance
mention of thunder. It will be a warm day on Monday with highs
in the upper 60s to lower 70s.

The south to southeasterly winds will likely be strongest for
the east half of the region into NW PA during the evening hours.
The strongest winds will occur across NW PA in the vicinity of
Erie. If the rain can hold off until 9 pm the southeasterly
winds may approach wind advisory levels in an area near and
north of a line from Fairview to Wattsburg. Have nudged winds up
to around 40 mph in this region and let later shifts take a
close look at the potential of a 3 to 5 hour long wind
advisory. The showers, moderate at times, will spread across
the region through the night. Expect it to end across NW OH by
late evening then gradually end from west to east through the
overnight. Lows Monday night should range from the upper 40s
west to the lower to mid 50s east.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
A closed upper low over the northern Plains will support an
occluding surface low over the northern Great Lakes on Tuesday.
This low will extend a cold front across the forecast area on
Tuesday, clearing east of the area on Tuesday afternoon. Will
keep categorical PoPs ahead of the front in NE OH and NW PA for
Tuesday and quickly dry out much of the area with the frontal
passage. Temperatures crash behind the front into the upper 50s
to lower 60s. Cold air surging over the lake along with
lingering synoptic moisture and persistent southwest flow will
allow for lake effect rain to set up over the extreme northern
portions of the Ohio and PA Snow Belts through Wednesday. High
pressure builds into the region on Wednesday and lingers
southeast of the region on Thursday and will keep the area dry
for the middle of the week. Temperatures recover by Thursday
with southerly flow into the low to mid 60s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The long term forecast period appears to become unsettled again as
an upper trough enters the central CONUS on Thursday night into
Friday. This will support a baroclinic zone over the forecast area
as a low pressure system attempts to develop over the northern Gulf
states. Will maintain a slight chance to chance PoP with this area
of lift on Thursday night into Friday. This boundary becomes a cold
front and slides southeast of the area for Saturday. Cool, dry
Canadian air will enter the Great Lakes region for the weekend and
bring temperatures back down towards normals with the potential for
widespread frost Saturday and Sunday mornings.

&&

.AVIATION /06Z Monday THROUGH Friday/...
Low-level moisture will increase tonight as southeasterly
breezes develop. Skies will range from mainly clear to mostly
cloudy due to variable low-level cloud cover. However, VFR are
expected.

Southeasterly surface winds should become gusty by late Monday
morning. A warm front should sweep northeastward over the area
Monday evening through early Tuesday morning, while an
eastward-moving cold front should reach a KTOL to KFDY line
around 03Z/Tue and a KCLE to KMFD line around 06Z/Tue.
Southeasterly surface winds shift to southerly with the passage
of the warm front. These southerly surface winds then shift to
southwesterly with the passage of the cold front and remain
gusty. Wind gusts should average 20 to 30 knots, but could
occasionally reach 40 knots at/near KERI between about 23Z/Mon
and 06Z/Tue.

Rain showers are expected to begin overspreading the region from
the west after 18Z/Mon and should make it no farther east than
about KCLE and KMFD by the end of the TAF period. Ceilings
should trend MVFR with this rain, with the potential for pockets
of IFR ceilings and MVFR visibility accompanying heavier
showers. Confidence in thunderstorms remains very low. Farther
east, VFR should persist ahead of the rain showers.

.OUTLOOK...Non-VFR possible in showers Monday night into Tuesday
morning. Non-VFR possible in lake effect rain showers at/near
KERI Tuesday evening into Wednesday.

&&

.MARINE...
Winds will be relatively light through this evening and overnight
ahead of a stronger low pressure system set to arrive early this
week.  Southeast winds on Lake Erie will begin to increase 15 to 20
knots throughout the day Monday as a warm front will lift across
northern Ohio.  Winds will continue to increase closer to 20 knots
and veer to the south and southwest as a cold front associated with
a low pressure system arrives Monday night into Tuesday morning. A
brief Small Craft Advisory may be needed for the eastern basin as
offshore flow approaches 20 to 25 knots. The pressure gradient over
the lake will increase Tuesday into Wednesday allowing winds to
reach 20-25 kts and waves will respond to over 4 ft and a SCA will
likely be needed. Winds will begin to decrease Thursday as high
pressure builds across the Tennessee Valley, extending towards the
Ohio Valley.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...MM
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Jaszka/MM
MARINE...Kahn
Hazardous weather outlook, Oct 20, 6:38 AM EDT, 21 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
638 AM EDT Sun Oct 20 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-211200-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
638 AM EDT Sun Oct 20 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.